MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132705
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 02/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31824514m and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that during a premature ventricular contraction (pvc) ablation procedure with a thermocool smarttouch catheter, the patient experienced av block treated with permanent pacemaker placement.The report indicated that after one ablation with pulsed field ablation (pfa) (smarttouch + cardiofocus pfa generator) far from the guidance system, an av block is formed.It is possible that the pulse (partially) was emitted by the proximal shaft electrodes of the ablation catheter.These shaft electrodes were probably located near the guidance system in the left ventricle (lv) septum.The event occurred following retrograde lv access with thermocool smarttouch ablation catheter for a pvc procedure.A permanent pacemaker was placed immediately after detection of av block.Although it is possible that the av block will recover after an hour, the hospital decided to place a pacemaker immediately.The patient was stable and did not require extended hospitalization.
 
Additional Manufacturer Narrative
Additional information was received which indicated that the physician's opinion on the cause of the adverse event was that the proximal shaft-visualizing electrodes of the ablation catheter were located close to the proximal portion of the conduction system at the (lv) left ventricle aspect of the interventricular septum.The unexpected adverse event might be accompanied by leakage of the current through these electrodes during (pf) pulsed field energy delivery.The catheter used was confirmed to be thermocool smarttouch with product code of d132705.It was reported that they used the correct electrodes associated with the distal thermocool smarttouch (stsf) catheter poles connected to the generator during ablation energy delivery.The same stsf catheter was connected to a competitor pfa (pulsed field ablation) generator (cardiofocus, centauri system).There was no error for current leakage during the procedure.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The product investigation was updated on 18-may-2026 as follows: a product analysis could not be performed because the physical device was not returned for evaluation.A review of the manufacturing records for finished device lot 31824514m was conducted, and no internal actions related to the reported complaint were identified.The thermocool smarttouch¿ catheter (d132705) is a radiofrequency (rf) ablation device and is not indicated for use with pulsed field ablation (pfa).As stated in the instructions for use (ifu), the product is described as follows: the thermocool smarttouch¿ bi-directional navigation catheter is a multi-electrode luminal catheter with a deflectable tip designed to facilitate electrophysiological mapping of the heart and to transmit radiofrequency (rf) energy to the catheter tip electrode for ablation purposes.Use of the device with a pfa generator constitutes off label use and is inconsistent with the product¿s intended use and design specifications.Correction to initial report: the h 6.Investigation findings field has been updated and the code of usage problem identified (c23) has been added.Correction to the initial report: the h 6.Investigation conclusions field has been updated and the code of cause traced to user (d11) has been added.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24614889
Report Number2029046-2026-00880
Device Sequence Number15849534
Product Code LPB
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD132705
Device Lot Number31824514M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer03/30/2026
05/18/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/27/2026
05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOFOCUS PFA GENERATOR; CARDIOFOCUS PFA GENERATOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown